Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 188, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 12:01 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 12:01 PM CDT (17:01 UTC)
- Expired
- May 26, 2002, 12:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Hinds County, MS, Madison County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 261701 SVRJAN MSC049-089-261730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1230 PM CDT * AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF CLINTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR RIDGELAND...NORTH JACKSON...MADISON AT 1220 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:20 AM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, May 26, 4:20 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 AM CDT SUN MAY 26 2002 WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. EXPECT ISOLATED AFTERNOON AND EVENING CONVECTION TO CONTINUE THROUGH THE WEEK. DEWPOINTS SHOULD REMAIN THE MID 60S...WITH A FEW BREAKS IN THE CLOUDS AND THE SHORTWAVE SHOULD MOVING THROUGH THE AREA TODAY...MORE AFTERNOON/EVENING THUNDERSTORMS SHOULD DEVELOP. META HAS ANOTHER WAVE APPROACHING THE AREA TUESDAY AFTERNOON WITH ACTIVITY MOVING IN AHEAD OF IT...AND WIDESPREAD CONVECTIVE PRECIP. THE AVN SHOWS MORE DEVELOPMENT WEDNESDAY NIGHT/THURSDAY AS A FRONT/SHORTWAVE MOVES THROUGH. ADJUSTED WINDS AND TEMPS...GUIDANCE HAS MOST AREAS NEAR 90 FOR THE NEXT TWO DAYS AND MID 80S THROUGH FRIDAY. FOR THE EXTENDED...WILL CONTINUE PREVIOUS FORECAST. THE AVN SHOWS ANOTHER FRONT WITH LIGHT QPF FOR FRIDAY AND SATURDAY. THE RAIN SHOULD MOVE OUT BY SUNDAY. ADJUSTED TEMPS TO SHOW WARMING THROUGH THE WEEKEND. THANKS SHV JAN 089/067 088/067 088 222 MEI 089/066 087/066 088 222 .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 59 min |
| May 26, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.